MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR RETAINING SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US AVIATOR RETAINING SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48770800
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during intra-operative final tightening, 2 aviator retaining screwdrivers could not 'drive the screw into the pocking mechanism on the plate'.Surgery was successfully completed with a 20 minute delay.No adverse consequences or medical intervention were reported.This report captures the second of the two screwdrivers.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.  device history records review could not be performed as a valid lot code was not provided and could not be obtained.A review of complaint history associated with the subject catalog number was performed, and no adverse trends were observed.It is possible that the tip of the driver was worn and that decreased the grip of the screwdriver in the screw head.However, this cannot be confirmed without device inspection and device history record review.The exact root cause cannot be determined from the information provided.Device not returned to stryker.
 
Event or Problem Description

Brand Name
AVIATOR RETAINING SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11815518
Report Number0009617544-2021-00085
Device Sequence Number16931142
Product Code LXH
UDI-Device Identifier07613327273168
UDI-Public07613327273168
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48770800
Device Catalogue Number48770800
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1